Alert archive / North Carolina / Wind Advisories in 2007

Wind Advisory 7, NWS Newport/Morehead City, NC

March 1, 2007Dare County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at Mar 1, 2007, 3:10 AM EST for Dare County, Hyde County, North Carolina. It took effect at Mar 1, 2007, 2:25 PM EST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2007, 3:10 AM EST (08:10 UTC)
In effect from
Mar 1, 2007, 2:25 PM EST
Expired
Mar 2, 2007, 12:00 PM EST
In force
22 hr
Issued by
NWS Newport/Morehead City, NC

Counties Dare County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 8.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1513 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 010810
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
310 AM EST THU MAR 1 2007

NCZ047-081-095-012200-
/O.NEW.KMHX.WI.Y.0007.070301T2200Z-070302T1200Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
310 AM EST THU MAR 1 2007

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
7 AM EST FRIDAY. 

A STRONG COLD FRONT WILL APPROACH FROM THE WEST TODAY. THE FRONT
WILL MOVE THROUGH THE AREA FRIDAY MORNING. THE TIGHT PRESSURE
GRADIENT ASSOCIATED WITH IT WILL HELP CREATE SUSTAINED WIND
SPEEDS OF 25 TO 35 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ103-104-012200-
/O.NEW.KMHX.WI.Y.0007.070301T2200Z-070302T1800Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
310 AM EST THU MAR 1 2007

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 PM EST FRIDAY. 

A STRONG COLD FRONT WILL APPROACH FROM THE WEST TODAY. THE FRONT
WILL MOVE THROUGH THE AREA FRIDAY MORNING. THE TIGHT PRESSURE
GRADIENT ASSOCIATED WITH IT WILL HELP CREATE SUSTAINED WIND
SPEEDS OF 30 TO 40 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS72 KMHX 011925
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
225 PM EST THU MAR 1 2007

NCZ098-021000-
/O.EXB.KMHX.WI.Y.0007.070302T0200Z-070302T1500Z/
ONSLOW-
INCLUDING THE CITY OF...JACKSONVILLE
225 PM EST THU MAR 1 2007

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM EST FRIDAY. 

STRONG SOUTH WINDS WILL DEVELOP TONIGHT AND EARLY FRIDAY AHEAD OF
A COLD FRONT. WINDS OF 30 TO 40 MPH ARE EXPECTED...MAINLY ALONG
THE COAST. THE STRONGEST WINDS WILL BE LATE TONIGHT AND EARLY
FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ047-081-095-021000-
/O.EXT.KMHX.WI.Y.0007.070302T0200Z-070302T1500Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
225 PM EST THU MAR 1 2007

...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
EST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO
10 AM EST FRIDAY. 

STRONG SOUTH WINDS WILL DEVELOP TONIGHT AND EARLY FRIDAY AHEAD OF
A COLD FRONT. WINDS OF 30 TO 40 MPH ARE EXPECTED...MAINLY ALONG
THE COAST AND ADJACENT TO THE PAMLICO SOUND. THE STRONGEST WINDS
WILL BE LATE TONIGHT AND EARLY FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ103-104-021000-
/O.EXT.KMHX.WI.Y.0007.070302T0200Z-070302T1500Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
225 PM EST THU MAR 1 2007

...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
EST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO
10 AM EST FRIDAY. 

STRONG SOUTH WINDS WILL DEVELOP TONIGHT AND EARLY FRIDAY AHEAD OF
A COLD FRONT. WINDS OF 30 TO 40 MPH ARE EXPECTED...WITH SOME GUSTS
TO NEAR 50 MPH POSSIBLE. THE STRONGEST WINDS WILL BE LATE TONIGHT
AND EARLY FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 021043
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
543 AM EST FRI MAR 2 2007

NCZ047-081-095-098-021500-
/O.CON.KMHX.WI.Y.0007.000000T0000Z-070302T1500Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-ONSLOW-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...JACKSONVILLE
543 AM EST FRI MAR 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

STRONG SOUTH WINDS WILL CONTINUE THROUGH LATE MORNING AHEAD OF A
COLD FRONT. WINDS OF 30 TO 40 MPH ARE EXPECTED...MAINLY ALONG THE
COAST AND ADJACENT TO THE PAMLICO SOUND. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NCZ103-104-021500-
/O.CON.KMHX.WI.Y.0007.000000T0000Z-070302T1500Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
543 AM EST FRI MAR 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

STRONG SOUTH WINDS WILL CONTINUE THROUGH LATE MORNING AHEAD OF A COLD
FRONT. WINDS OF 30 TO 40 MPH ARE EXPECTED...WITH SOME GUSTS TO
NEAR 50 MPH POSSIBLE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

11
000 
WWUS72 KMHX 021455
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
955 AM EST FRI MAR 2 2007

NCZ047-081-095-098-021700-
/O.EXT.KMHX.WI.Y.0007.000000T0000Z-070302T1700Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-ONSLOW-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...JACKSONVILLE
955 AM EST FRI MAR 2 2007

...WIND ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. 

STRONG SOUTH WINDS WILL CONTINUE UNTIL NOON AHEAD OF A
COLD FRONT. WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE
EXPECTED...MAINLY ALONG THE COAST AND ADJACENT TO THE PAMLICO
SOUND.

THE WINDS WILL BECOME WEST AND DECREASE AFTER 12 PM ENDING THE
THREAT FOR STRONG WINDS. 

A WIND ADVISORY MEANS THAT WINDS OF 35
MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

NCZ103-104-021700-
/O.EXT.KMHX.WI.Y.0007.000000T0000Z-070302T1700Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
955 AM EST FRI MAR 2 2007

...WIND ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. 

STRONG SOUTH WINDS WILL CONTINUE UNTIL NOON AHEAD OF A
COLD FRONT. WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE
EXPECTED.

THE WINDS WILL BECOME WEST AND DECREASE AFTER 12 PM ENDING THE
THREAT FOR STRONG WINDS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 021711
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1211 PM EST FRI MAR 2 2007


NCZ047-081-095-098-103-104-021815-
/O.EXP.KMHX.WI.Y.0007.000000T0000Z-070302T1700Z/
MAINLAND DARE-MAINLAND HYDE-CARTERET-ONSLOW-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...
KITTY HAWK...NAGS HEAD...SOUTHERN SHORES
1211 PM EST FRI MAR 2 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT.

A COLD FRONT MOVED ACROSS THE AREA THIS MORNING AND IS NOW
OFFSHORE. THE STRONG WINDS THAT PROMPTED THE WIND ADVISORY HAVE
NOW WEAKEND BELOW ADVISORY LEVELS. WEST WINDS BETWEEN 20 AND 30 MPH
WILL CONTINUE OVER THE AREA THROUGH EARLY AFTERNOON THEN DECREASE
TO 15 TO 20 MPH LATE IN THE DAY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Feb 28, 9:26 PM EST, 5 hours 44 minutes earlier.

Area forecast discussion, Feb 28, 9:26 PM EST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
926 PM EST WED FEB 28 2007

.SHORT TERM /REST OF TONIGHT/...MADE MINOR CHANGES TO GRIDS TO
SHOW CLOUD/TEMP TRENDS SEEING CURRENTLY. TEMPS WILL DROP HOWEVER
DEWPOINTS WILL REBOUND OVERNIGHT AS WINDS TURN MORE ESE TOWARDS
MORNING. WILL UPDATE PFM/AFM BUT FCST ZONES SEEM ON TRACK.

&&

.AVIATION /02Z-24Z/...SOME MOISTURE STREAMING INTO THE AREA ALOFT FROM
THE WEST WILL BRING SOME CIRRUS CLOUDS INTO THE CWA OVERNIGHT.
MEANWHILE WINDS WILL TURN TOWARDS THE SE AS THE HIGH SLIDES
OFFSHORE. THIS COULD BRING IN ENOUGH MOISTURE TO THE LOW LVLS TO
PRODUCE SOME 2K FT CLOUDS BY SUNRISE. ONCE THE DAY WARMS UP EXPECT
MOST OF THE LOW CLOUDS TO BURN OFF WITH ONLY SOME HIGH CLOUDS TO
CONTEND WITH.

&&

.MARINE...NO UPDATE NEEDED AS FCST ON TRACK FOR OVERNIGHT. SFC HIGH
EXTENDING OVER AREA FRON NE WILL GRADUALLY DRIFT OFF
COAST...ALLOWING WINDS TO VEER TO E-SE BY MORNING.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM TO 10 PM EST THURSDAY FOR
     AMZ135-152-154-156-158.

     GALE WARNING FROM 10 PM THURSDAY TO 7 AM EST FRIDAY FOR AMZ135-
     152-154-156-158.

     SMALL CRAFT ADVISORY FROM 10 PM THURSDAY TO 7 AM EST FRIDAY
     FOR AMZ130.

     SMALL CRAFT ADVISORY FROM 7 PM THURSDAY TO 1 AM EST SATURDAY
     FOR AMZ150.

&&

SHORT TERM...JAMISON
AVIATION...JAMISON
MARINE...MERRELL
Hazardous weather outlook, Feb 28, 3:36 AM EST, 23 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
336 AM EST WED FEB 28 2007

NCZ029-044>047-079>081-090>095-098-103-104-010845-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
336 AM EST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ130-135-150-152-154-156-158-010845-
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
336 AM EST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG FRONT WILL APPROACH FROM THE WEST THURSDAY AND MOVE
THROUGH THE MARINE AREA FRIDAY. SMALL CRAFT CONDITIONS WILL
DEVELOP DURING THE DAY THURSDAY AND INCREASE TO GALE ACROSS MUCH
OF THE MARINE AREA THURSDAY NIGHT INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 2:48 AM ESTCoastal Flood StatementMHXDare, Hyde, Pamlico31 hr
Mar 1, 1:19 PM ESTHigh Surf AdvisoryMHX23 hr

Nearby

Wind Advisories in North Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.